MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250
Catalog Number 200-074-401
Medical Device Problem Codes Break (1069); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device problem code 3191 "opening causing substantial loss of material after thawing".
 
Event or Problem Description
The customer reported 5 cracked cryomacs freezing bags upon removal from the tank.A questionaire and pictures were provided.According to the questionnaire the following investigation and statements could be made: · the event was observed on removal from tank and during thawing.· the customer did use a metal cassette for freezing and not for storage.· a controlled rate freezer was used.· an overwrap bag was not used.· no statement is made with regard to the filling volume (10 - 20 ml are recommended).· the freezing bag was stored in the vapor phase of ln2.According to the pictures the issue can be confirmed.The cryomacs freezing bags are cracked at several locations.One bag is completely cracked.This can indicate that air was enclosed in the frozen material.The second picture shows a small crack at the edge of the bag.The third and the forth pictures show a crack over the entire length of the bag, beginning at the top of the bag near the spike ports.The fifth picture shows a crack leading from the location of the adhesive label to the edge of the bag.It can be seen that big adhesive labels were put onto the bags.For the cryomacs freezing bag 250 batch 7220400221, with regard to the complaint, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with an improper user handling during the freezing procedure.Deviations from the recommended freezing procedure likely caused the breakage.According to the first picture it is likely that air was trapped inside the frozen material.Air should absolutely be avoided in the welded cryomacs freezing bag as it will expand after the freezing process and may cause a bag breakage.According to the questionnaire no overwrap bag was used.Edges may has been slightly pinched in the metal cassette or the metal cassette in which the frozen bag was stored was roughly moved after freezing and lead to the cracks.Additionally the labeling is a deviation from the recommended freezing procedure.Big adhesive labels were put onto the cryomacs freezing bags.It is recommended to place an identification tag into the label pocket of the freezing bag.It cannot be excluded, that a big label put onto the freezing bag during freezing affect the product safety during the freezing process.The cryomacs freezing bags are very sensitive when frozen and it is strongly recommended to freeze the cryomacs freezing bags according to the recommended freezing procedure.The rate for this incident for this lot is low with 0.04%.

Brand Name
CRYOMACS FREEZING BAGS 250
Common Device Name
CRYOMACS FREEZING BAGS 250
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer (Section G)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key18587149
Report Number3005290010-2024-00001
Device Sequence Number7140120
Product Code KSR
UDI-Device Identifier04049934000287
UDI-Public04049934000287
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-401
Device Lot Number7220400221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Initial Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown